Get your Health question answered in 3 easy steps

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took ipill after unprotected sex. Missing period with abdominal pain and vomiting. Worrisome

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5159 Questions

default
Posted on Fri, 18 Jan 2013 in Early Pregnancy Signs and Symptoms
Question: I had unprotected sex with my gf on 22nd night and gave her one I pill that night itself. After that we had used condoms during sex. 23rd morning we had one time unprotected sex and later till 25th we had sex with condoms. And at 25th morning she had one more I pill for safety. Actually her period date is 27th but she didnt get her period tull now. She is having light abdominal pain and vomiting situation also. We are worried and not getting sleep also. Please tell me weather she may got preganancy or wen she ll get her periods?
doctor
Answered by Dr. Sree Gouri SR 36 minutes later
Hi,
Thanks for the query.

The chance of pregnancy is very less, as:
-According to her menstrual cycle 22nd to 25th will not fall in ovulatory period.
-I pill will give protection for around 24 hours, so it might have given protection for 23rd morning act also.

I pill can alter the menstrual cycle depending on the period of the cycle when the woman will take it.
As she took the pills in the second half of the cycle they might have postponed the menstrual period.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
It is not good to use the emergency pills frequently. The symptoms she is having could be side effects of the pill.
Better to choose some regular contraceptive method.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 12 minutes later
Dr. Sree Gouri,

Thank you for the response. Am getting relaxed by seeing ur answer.
I am having some more doubts? Is there will be any chances of ectopic pregnancy? Could you please elaborate ovulation period also?

Thank you.
doctor
Answered by Dr. Sree Gouri SR 1 hour later
Hi,

According to few studies emergency pill can increase the possibility of ectopic pregnancy, if it fails to prevent the pregnancy.
But as the chances of pregnancy are less in your case, no need to worry about it.
Ovulation period is the fertile period in menstrual cycle.
In case of regular menstrual cycle of around 30 days duration, the ovulation can occur among 14th to 18th day.
So as 22nd Dec is her 25th day in the menstrual cycle (in case of regular 30 days cycle) the chance of ovulation is less during that period.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 10 minutes later
Hi dotor one final question.

When we can expect the periods in this case?
If not when we can XXXXXXX the physician regarding this?
Is it better to do preganancy test?
Or if the pregnancy is confirmed by test is there any abortion tablet? Could you please suggest the name of the tablet and direction of use.
Please help me.
doctor
Answered by Dr. Sree Gouri SR 6 hours later
Hi,

-You wait for one more week, possibly by that time she will get periods.
-If she doesn't get periods even after one week let her consult gynecologist.
-Urine pregnancy test may not detect pregnancy this much early.
-Better to undergo blood test for pregnancy after one week for accurate result. If not urine test after 2 weeks.
If the pregnancy test comes positive, you have to consult the gynecologist to confirm the intrauterine pregnancy by ultrasound and with her advice you can go for termination.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on Combined oral contraceptive pill

doctor1 MD

hi, i have had unprotected sex a day ago, and i have taken 4 tabs of marvelon birth control pills soon after. I have never consumed birth control before. I do not have access to emergency contraceptive since I reside in the UAE. Would marvelon help me? or could i switch to any other pill available in the UAE??

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

I AM 50 YRS OLD NEVER SMOKED NEVER DONE DRUGS, AND NEVER HAD ANY SURGERIES OR STEPPED FOOT INTO A HOSPITAL I HAVE WHITE FOAMY SPIT AT TIMES AND EXCESS MUCUS IN MY MOUTH DAILY MY THROAT IS SWOLLEN AND I WENT TO THE HOSPITAL 10 DAYS AGO AND WAS SEEN BY A DOCTOR WHO TOLD ME I HAD SWOLLEN TONSILS AND THIS WAS THE CAUSE AFTER BEING PRESCRIBED AMOX-CLAV 87MG FOR TEN DAYS TWICE A DAY I JUST COMPLETED THE PILLS AND THE CONDITION PERSIST AND TONSILS ARE STILL SWOLLEN ANY SUGGESTIONS

doctor1 MD

Hi, I used to have very thick hair till about 13yrs old. After starting puberty, my periods were irregular and have been using birth control pills on and off. I am 25 yrs old and have been using bcp for the past 1 yr continuously. My blood tests are all normal. I want to know why I have such thin hair...and is it possible to regain my hair thickness?

Age:25 Weight:142lb

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why